Ugh. Steroids. What a brutal thing to put your body through! Can’t sleep, don’t want to eat, and just generally feel like a crazy person! I understand the necessity of it right now though. When an MS relapse is happening, there is an abnormal amount of inflammation causing the various problems. The best way to calm this is by taking the steroids. Now, I do like to joke that I’m simply working on my muscles in this time, pumping up a la Arnold, but sadly, they are a different kind of ‘roid.
I’ve been on the intravenous drip of “solumedrol” for 5 days now, and just had my last dose this afternoon. I’m glad that part is over, but I still have another 10 days of steroid pills (prednisone) that acts as a sort of taper off of the drugs. I had to request this because originally my doctor was going to just have me stop cold turkey from the IV, and I know how hard that is on the body and how sensitive I am to it so I pushed for the taper. Thankfully he agreed, phew!
But unfortunately they do have a lot of side effects, that do not feel great. They gave me pills for my stomach, but it still does a real number on everything in there. Also, they give pills to help with sleep, but I still am left feeling like a zombie all of the time. Not so great, though that could come in handy if I ever wanted to get background work on “The Walking Dead”…great practice. Lol!
I haven’t really wanted to eat for about a week now, which has only gotten worse the past couple of days, I think from the drugs, but I make sure I am having enough to get by (Don’t worry mom! lol). Luckily, I really enjoy good food, so I’m able to convince myself to get some down, when it’s delicious ;)
Here’s me telling my IV port to peace out, earlier today!
getting all that tape off was probably the worst part. I honestly would rather be jabbed with another needle then go through all that pulling and tearing. Ouch! The poor nurse felt so bad, but I tried to put on my tough face! Lol
So, done with the IV now, ready to get the pill portion done with, and hoping everything starts to take effect sooner rather than later! These legs are really bringing me down. Someone once explained it to me as feeling like you’re walking underwater. So picture trying to drag your stiff, sore legs across the ocean floor, with water up to your waist. That kinda describes how walking feels to me right now, in a way at least!
Been trying to share this blog a bit more openly these days. Getting a lot of positive support from friends and family about it also, so to any new readers, I just wanted to say thanks for catching up, I’m happy to hear people are enjoying what I have to share. I did warn you all it was going to be pretty honest, didn’t I?!
Off to hang out with my older bro now, having a bit of a rough day but gonna see if we can maybe get out for a coffee or something, well tea, I’m not supposed to have coffee on the steroids apparently! That is if he’s ready to try and maneuver these Toronto roads ;). Later a new friend of mine that I met through the MS society might stop by also. So lots of visitors today, and it’s nice because it can get pretty lonely in this little apartment these days!